Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 119, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 21, 2011, 2:11 PM EDT for Cheshire County, New Hampshire. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 2:11 PM EDT (18:11 UTC)
- Expired
- Aug 21, 2011, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Cheshire County, NH
The radar
The Albany radar (KENX), 151 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 2:28 PM EDT | TSTM WND DMG | Westmoreland, NH | TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD |
| Aug 21, 2:29 PM EDT | TSTM WND DMG | Surry, NH | TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION |
| Aug 21, 2:35 PM EDT | TSTM WND DMG | Walpole, NH | TREES AND WIRES DOWN ON KINGSBURY ROAD. LARGE LIMBS DOWN ON COUNTY ROAD. |
| Aug 21, 2:37 PM EDT | TSTM WND DMG | Alstead, NH | TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN BLOCKING HIGH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
832
WUUS51 KBOX 211811
SVRBOX
NHC005-211900-
/O.NEW.KBOX.SV.W.0119.110821T1811Z-110821T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 300 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALPOLE...AND WAS MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...SURRY...ALSTEAD AND MARLOW.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4318 7215 4314 7217 4313 7213 4296 7246
4297 7249 4301 7245 4305 7247 4308 7245
4312 7244 4314 7246 4316 7246 4316 7242
4314 7242 4314 7238 4316 7238 4319 7217
TIME...MOT...LOC 1811Z 233DEG 22KT 4307 7252
$$
JWD3 follow-up statements
840
WWUS51 KBOX 211832
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EDT SUN AUG 21 2011
NHC005-211900-
/O.CON.KBOX.SV.W.0119.000000T0000Z-110821T1900Z/
CHESHIRE NH-
232 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN CHESHIRE COUNTY...
AMATEUR RADIO OPERATORS REPORTED TREES AND WIRES DOWNED ON SOUTH
VILLAGE ROAD IN WESTMORELAND AT 228 PM.
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WALPOLE AND BELLOWS FALLS...AND WAS MOVING NORTHEAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALSTEAD
AND MARLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4318 7215 4314 7217 4313 7213 4296 7246
4297 7249 4301 7245 4305 7247 4308 7245
4312 7244 4314 7246 4316 7246 4316 7242
4314 7242 4314 7238 4316 7238 4319 7217
TIME...MOT...LOC 1831Z 233DEG 22KT 4314 7239
$$
JWD695
WWUS51 KBOX 211849
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SUN AUG 21 2011
NHC005-211900-
/O.CON.KBOX.SV.W.0119.000000T0000Z-110821T1900Z/
CHESHIRE NH-
249 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTH CENTRAL CHESHIRE COUNTY...
AT 248 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MARLOW...AND WAS MOVING NORTHEAST AT 25
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4318 7215 4314 7217 4313 7213 4311 7221
4313 7224 4314 7227 4315 7229 4316 7232
4315 7234 4316 7235 4318 7227 4317 7227
4318 7227 4319 7217
TIME...MOT...LOC 1849Z 233DEG 22KT 4321 7227
$$
JWD358
WWUS51 KBOX 211901
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT SUN AUG 21 2011
NHC005-211911-
/O.EXP.KBOX.SV.W.0119.000000T0000Z-110821T1900Z/
CHESHIRE NH-
301 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHESHIRE COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF NORTHERN
CHESHIRE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
LAT...LON 4318 7215 4314 7217 4313 7213 4311 7221
4313 7224 4314 7227 4315 7229 4316 7232
4315 7234 4316 7235 4318 7227 4317 7227
4318 7227 4319 7217
TIME...MOT...LOC 1849Z 233DEG 22KT 4321 7227
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:58 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 21, 10:58 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1058 AM EDT SUN AUG 21 2011
.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL KEEP WARM AND HUMID WEATHER OVER NEW
ENGLAND TODAY. A COLD FRONT APPROACHES FROM THE GREAT LAKES LATER
TODAY AND CROSSES NEW ENGLAND LATE TONIGHT...BRINGING SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE FROM THE NORTHERN PLAINS THEN MOVES
IN WITH DRY WEATHER THROUGH MIDWEEK. ANOTHER FRONT MAY APPROACH
LATE IN THE WEEK WITH THE CHANCE OF MORE UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM UPDATE...SATELLITE SHOWS SOME CONVECTIVE DEBRIS STILL IN THE
REGION BUT QUITE A BIT OF CLEARING HAS OCCURRED AND CLOUDS ARE
MORE SCATTERED IN NATURE AT THIS POINT. MOSAIC RADAR IS SHOWING
MOSTLY SHOWERS WITH A FEW STRONGER THUNDERSTORMS IN NORTHEASTERN
NEW YORK STATE AS WELL AS DOWN IN DELAWARE AND NEW JERSEY. SURFACE
BASED AND MIXED LAYER CAPE...AS WELL AS THE SHEAR VALUES HAVE INCREASED
OVER THE LAST 3 HOURS IN EASTERN NYS AND NEW ENGLAND. EXPECT THIS
TREND TO CONTINUE IN NEW ENGLAND FOR AT LEAST A FEW HOURS WITH
CLEARING SKIES.
UPDATED THE POPS AND WEATHER GRIDS BASED ON THE CURRENT RADAR
TRENDS AS WELL AS MODEL OUTPUT QPF. THE 00Z ECMWF/09Z SREF WERE
THE CLOSEST TO WHAT IS BEING SHOWN ON THE RADAR WITH THE 06Z
NAM/GFS LAGGING A FEW HOURS BEHIND. HAVE USED THE 09Z SREF POPS
AND SHIFTED THEM BACK TWO HOURS TO BRING HIGHER POPS INTO SOUTHERN
NEW ENGLAND A BIT EARLIER.
LOW PRESSURE DEEPENS OVER HUDSON BAY TODAY AS A SHORTWAVE
SUPPORTED BY A 120 KNOT JET MOVES THROUGH THE GREAT LAKES. THIS
DIGS THE UPPER TROUGH DEEPER AND SHARPER AND DRIVES A COLD FRONT
SOUTHEAST TOWARD NEW ENGLAND.
SOUTHWEST WINDS INCREASE ALOFT WITH 850 MB WINDS FORECAST TO
REACH 25-35 KNOTS AND 500 MB WINDS 35-40 KNOTS. THE MID LEVEL
LAPSE RATES ARE 6 TO 6.5 DEGREES IN OUR NORTHERN/WESTERN AREAS THIS
AFTERNOON. MODEL CROSS SECTIONS SHOW DEEP CLOUD-LEVEL MOISTURE
MOVING INTO NEW ENGLAND...AND PRECIPITABLE WATER VALUES BETWEEN
1.5 AND 2.0 INCHES.
ALL TOGETHER...DAYTIME HEATING COMBINED WITH INCREASING SHEAR AND
MOISTURE SHOULD ALLOW SCATTERED THUNDERSTORMS TO DEVELOP DURING
THE MIDDAY/AFTERNOON HOURS...ESPECIALLY ACROSS THE NORTHWESTERN
HALF OF SOUTHERN NEW ENGLAND. BUT WITH THE FOCUSING OF THE FRONT
REMAINING TO OUR WEST THROUGH THE DAY...THINK THE MORE ORGANIZED
CONVECTION WILL MOVE INTO OUR AREA LATE THIS AFTERNOON OR EVENING.
SEVERE STORMS ARE A POSSIBILITY PARTICULARLY WITH THE STRONGER
WINDS ALOFT. GUSTY TO DAMAGING WINDS ARE POSSIBLE AS WELL AS LARGE
HAIL. THE LIMITING FACTOR TO THE LARGE HAIL WILL BE WET BULB ZERO
HEIGHTS THAT ARE NEARLY TO THE FREEZING LEVEL. THIS WILL ALLOW
HAIL TO MELT ON ITS WAY DOWN...RESULTING IN SMALLER HAIL SIZES.
HEAVY RAIN AND FLOODING ARE A GREATER POSSIBILITY WITH PWAT VALUES
150 PERCENT OF NORMAL. WE WILL CONTINUE TO INCLUDE GUSTY WINDS
AND HEAVY DOWNPOURS IN THE WEATHER WORDING FOR THE TIME BEING.
MIXING SHOULD REACH TO AROUND 850 MB...WHERE TEMPS ARE AROUND
15C. SO MAX TEMPS SHOULD REACH THE MID 80S INLAND AND A LITTLE
COOLER NEAR THE SHORE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...
THE VARIOUS MODELS ARE IN FAIR AGREEMENT THAT THE COLD FRONT MOVES
THROUGH OUR AREA ROUGHLY 04Z TO 09Z FROM WEST TO EAST. THE UPPER
WINDS...INSTABILITY...AND HIGH PRECIPITABLE WATER VALUES ALL
LINGER INTO THE FIRST HALF OF THE NIGHT. SO WE BUILD POPS UP TO
CATEGORICAL LEVELS DURING THE FIRST PART OF THE NIGHT...THEN
DIMINISH FROM WEST TO EAST AFTER MIDNIGHT. WE WILL ALSO MAINTAIN
THE ENHANCED WORDING THROUGH THE FIRST PART OF THE NIGHT. TEMPS
COME FROM MOS...WITH AN EYE TOWARD DEWPOINTS REMAINING IN THE 60S
TO NEAR 70 DURING THE NIGHT.
MONDAY...
COLD FRONT MOVES OFF THE EASTERN COAST AT THE START OF THE MORNING
WITH DRIER AIR MOVING IN FROM WEST TO EAST. SO THE DAY SHOULD
START OFF WITH A CLEARING TREND. COLDER AIR WILL MOVE IN ALOFT
DESTABILIZING THE AIRMASS...AND CROSS SECTIONS SHOW LINGERING
LAYER OF HIGH RH AIR AT 850 MB. SO WE WILL EXPECT DIURNAL CLOUDS
DURING MIDDAY/AFTERNOON WITH BEST CHANCE IN NORTHERN/WESTERN
SECTIONS WHERE THE AIR ALOFT IS COLDEST. CAN/T RULE OUT ISOLATED
TO WIDELY SCATTERED SHOWERS FROM THESE CLOUDS. TEMPS AT 850 MB
WILL BE 9-12C...WHICH MIXED WOULD PRODUCE MAX TEMPS IN THE UPPER
70S AND LOWER 80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS ARE GENERALLY IN CONSENSUS FOR MUCH OF THE EXTENDED. NAM IS
SLOWER TO LIFT OUT THE UPPER TROUGH...BUT CONSENSUS OF OTHER MODELS
IS QUICKER. CMC INDICATES A WEAK LOW PRESSURE OFF THE MID ATLANTIC
COAST 12Z THU...BUT OTHER MODELS INDICATE RETURN FLOW FROM HIGH
PRESSURE WITH A COLD FRONT ADVANCING FROM THE WEST AND WILL GO WITH
THIS MODEL CONSENSUS. ULTIMATELY THE CMC CATCHES UP WITH THE FRONT
AND TIMING IS COMPARABLE FOR A THURSDAY NIGHT FRONTAL PASSAGE
ACROSS OUR AREA...WHICH IS A LITTLE BIT QUICKER THAN YESTERDAY/S
RUNS. ECMWF AND GFS BOTH INDICATE HIGH PRESSURE FOR SAT...BUT INTO
NEXT WEEKEND WILL NEED TO MONITOR POSSIBLE TROPICAL MOISTURE WITH
UNCERTAINTY IN THE MODELS. GIVEN MODEL SIMILARITIES...WILL UTILIZE
PRIMARILY GFS FOR EXTENDED.
MONDAY NIGHT...
UPPER TROUGH LINGERS INTO OUR AREA BUT LARGE SURFACE HIGH PRESSURE
BECOMES CENTERED OVER THE CENTRAL APPALACHIANS AND MIDDLE OHIO
VALLEY. DRIER AND COOLER AIR CONTINUES TO PUSH INTO OUR AREA. FEW
CLOUDS AND DIMINISHING WINDS SHOULD ALLOW FOR GOOD RADIATIONAL
COOLING...OVERNIGHT LOWS IN THE MID 50S TO POTENTIALLY UPPER 40S
IN SOME SHELTERED LOCATIONS IN THE FAR INTERIOR.
TUESDAY AND TUESDAY NIGHT...
UPPER TROF PIVOTS EASTWARD OFF THE ATLANTIC COAST DURING
TUESDAY...WHILE SURFACE HIGH PRESSURE CENTER MOVES TO AND EVENTUALLY
OFF THE MID ATLANTIC COASTLINE. FEW CLOUDS EXPECTED DURING THIS
PERIOD. HIGHS MAINLY 75 TO 80...TUESDAY NIGHT GOOD RADIATIONAL
COOLING BRINGS A SECOND NIGHT OF BELOW NORMAL LOWS...MAINLY AROUND
50 TO THE UPPER 50S.
WEDNESDAY AND WEDNESDAY NIGHT...
GETTING INTO RETURN FLOW AS HIGH PRESSURE MOVES FURTHER
OFFSHORE...WITH INCREASING SOUTHERLY FLOW. EXPECT A GRADUAL INCREASE
IN HUMIDITY WITH TEMPS CLOSE TO SEASONABLE. COULD SEE SOME INCREASE
IN CLOUDS...BUT PRECIP SHOULD GENERALLY HOLD OFF UNTIL APPROACHING
COLD FRONT GETS CLOSER TO OUR AREA. CONTINUED SLIGHT CHANCE POPS
WESTERN ZONES LATE WED NIGHT.
THURSDAY...
THU SHOULD BE HUMID WITH A COLD FRONT APPROACHING FROM THE
WEST...MOVING INTO OR INTO WESTERN FRINGES OF SOUTHERN NEW ENGLAND.
POTENTIAL FOR SHOWERS AND THUNDERSTORMS IN SOUTHERN NEW ENGLAND
AHEAD OF AND ALONG THIS FRONT...ATTM WILL GO WITH CHANCE POPS.
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THU NIGHT AS
COLD FRONT TRACKS THROUGH THE FORECAST AREA.
FRIDAY...
COLD FRONT SHOULD SLIDE OFFSHORE WITH HIGH PRESSURE REPLACING IT
OVER OUR AREA. LOWER CONFIDENCE IN THIS TIMEFRAME AS PREVIOUS MODEL
RUNS HAD FRONT STILL OVER THE AREA. FOR THIS PACKAGE...KEPT SLIGHT
CHANCE POPS IN THE MORNING BUT THEN DRY.
SATURDAY...
SATURDAY SHOULD BE QUIET WITH HIGH PRESSURE ACROSS THE REGION.
HOWEVER...MODELS DIFFER IN SOLUTIONS AND CONFIDENCE IS LOW. SOME
INCREASE IN MOISTURE EXPECTED INTO SAT NIGHT...BUT WHETHER IT IS TROPICAL
IN NATURE OR NOT IS STILL YET TO BE DETERMINED.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...THE MORNING AND MIDDAY SHOULD BE VFR. SCATTERED SHOWERS/TSTMS
WILL DEVELOP THIS AFTERNOON WITH BEST CHANCE ACROSS THE CT VALLEY
AND SOUTHERN NH. CONDITIONS WILL BRIEFLY LOWER TO MVFR-IFR IN ANY
THUNDERSTORMS. HEAVY RAIN IS LIKELY WITH THESE STORMS...AND
POSSIBLY WIND GUSTS 40-50 KNOTS. MODERATE TO HIGH CONFIDENCE.
TONIGHT...A COLD FRONT APPROACHES DURING THE EVENING AND CROSSES
FROM WEST TO EAST AFTER MIDNIGHT. AREAS OF MVFR-IFR IN SHOWERS AND
TSTMS...ESPECIALLY UP THROUGH MIDNIGHT...WITH THE POTENTIAL FOR
HEAVY DOWNPOURS AND WIND GUSTS AROUND 50 KNOTS. WINDS WILL SHIFT
TO WEST-NORTHWEST AFTER THE FRONT MOVES THROUGH...WITH ANY LOW
CONDITIONS IMPROVING TO VFR ESPECIALLY IN THE CT VALLEY AND
VICINITY. MODERATE CONFIDENCE.
MONDAY...COLD FRONT MOVES OFFSHORE WITH VFR IN CLEARING SKIES ALL
AREAS. CLOUDS MAY REDEVELOP IN THE AFTERNOON BUT CONDITIONS SHOULD
REMAIN VFR. MODERATE TO HIGH CONFIDENCE.
KBOS TERMINAL...MEDIUM CONFIDENCE IN TAF. VFR MOST OF TODAY.
SCATTERED TSTMS POSSIBLE IN THE AFTERNOON...THEN MORE NUMEROUS
TSTMS FIRST PART OF TONIGHT. ANY TSTMS WILL HAVE THE POTENTIAL FOR
BRIEF IFR CEILINGS/VSBYS IN HEAVY RAIN...AND COULD PRODUCE WIND
GUSTS UP TO 50 KNOTS. WINDS BECOME NORTHWEST LATE AT NIGHT AND
THROUGH THE DAY MONDAY WITH SPEEDS 10-15 KNOTS. VFR CONDITIONS
MONDAY.
OUTLOOK...MONDAY NIGHT THROUGH WEDNESDAY...
MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE VFR CONDITIONS.
TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR
CONDITIONS.
&&
.MARINE...
TODAY...INCREASING SOUTHWEST WINDS WITH GUSTS APPROACHING 20 KT.
THIS WILL BUILD SEAS WITH 3-4 FEET ACROSS THE OUTER COASTAL WATERS
AND NEARSHORE SOUTHERN WATERS. SHOWERS AND TSTMS ARE POSSIBLE
DURING THE AFTERNOON WITH A HIGHER CHANCE TOWARD EVENING. STRONG
SOUTHWEST TO WEST SQUALLS AND LOCALLY ROUGH SEAS ARE POSSIBLE IN
ANY STRONGER TSTMS.
TONIGHT...EXPECT S-SW WINDS GUSTING POSSIBLY UP TO 25 KT AND SEAS
BUILDING UP TO 5 FT MAINLY ACROSS THE OUTER WATERS AS WELL AS THE
NEARSHORE SOUTHERN WATERS. SHOWERS AND TSTMS ARE LIKELY TONIGHT
WITH LOCAL ROUGH SEAS POSSIBLE. A SMALL CRAFT ADVISORY WILL BE IN
EFFECT THROUGH THE NIGHT.
MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT
SEAS STARTING AROUND 5 FT ON THE OUTER AND SOUTHERN WATERS...THEN
DIMINISHING THROUGH THE DAY. THESE SEAS WILL LINGER LONGEST SOUTH
AND SOUTHEAST OF NANTUCKET.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT...NW WINDS PREVAIL AS HIGH PRESSURE BUILDS TOWARDS THE
WATERS. LOW CHANCE OF 5 FT SEAS ALONG SOUTHEASTERN OUTER COASTAL
WATERS.
TUESDAY AND WEDNESDAY...HIGH PRESSURE. WINDS AND SEAS EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
THURSDAY AND THURSDAY NIGHT...THERE IS A CHANCE FOR SOUTHWEST WIND
GUSTS TO 25 KT AND SEAS UP TO 5 FT ON THE OUTER COASTAL
WATERS...AHEAD OF AN APPROACHING COLD FRONT.
&&
.HYDROLOGY...
PRECIPITABLE WATER VALUES OF 1.5 TO 2.0 INCHES WILL MOVE IN DURING
TODAY AND LINGER UNTIL THE COLD FRONT MOVES THROUGH LATER TONIGHT.
THIS WILL SUPPORT LOCALLY HEAVY DOWNPOURS...AND COULD BRING ON
PATCHY URBAN/POOR DRAINAGE FLOODING LATER TODAY AND TONIGHT. BUT
LOW-LEVEL AND MID-LEVEL SOUTHWEST WINDS ALSO INCREASE TODAY AND
THIS EVENING. SO WE WOULD EXPECT ANY STORMS THIS AFTERNOON/EVENING
TO BE PROGRESSIVE...NOT LINGERING OVER ANY ONE SPOT FOR TOO LONG.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
MONDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY FROM 1 AM TO NOON EDT MONDAY FOR ANZ250.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EDT MONDAY
FOR ANZ254>256.
&&
SYNOPSIS...WTB/NMB
NEAR TERM...WTB/RLG/NMB
SHORT TERM...WTB
LONG TERM...NMB
AVIATION...WTB/NMB
MARINE...WTB/NMB
HYDROLOGY...Hazardous weather outlook, Aug 21, 4:03 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT SUN AUG 21 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-220815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 403 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL. THEY MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE LOCAL URBAN AND POOR DRAINAGE FLOODING. THE GREATEST RISK OF STRONGER THUNDERSTORMS SHOULD BE ACROSS SOUTHERN NEW HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. ANZ230>237-250-251-254>256-220815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Aug 21, 1:11 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
111 PM EDT SUN AUG 21 2011
MAZ002-003-008-NHZ011-211800-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE
MA-
111 PM EDT SUN AUG 21 2011
AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER EAST WINDSOR...OR ABOUT 17 MILES SOUTH OF NORTH
ADAMS...MOVING NORTHEAST AT 55 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GOSHEN...PLAINFIELD...HAWLEY...
ASHFIELD...CONWAY...CHARLEMONT...BUCKLAND...SHELBURNE...MONROE...
DEERFIELD...ROWE...HEATH...GREENFIELD...COLRAIN...LEYDEN...
BERNARDSTON...GILL...NORTHFIELD...HINSDALE...WINCHESTER...
CHESTERFIELD...WESTMORELAND...WALPOLE...SURRY...SULLIVAN...
MARLOW...KEENE...GILSUM AND ALSTEAD.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
&&
LAT...LON 4314 7217 4313 7213 4268 7242 4246 7272
4236 7300 4238 7303 4263 7296 4268 7299
4270 7296 4270 7302 4274 7303 4273 7247
4276 7252 4288 7256 4295 7254 4301 7245
4306 7247 4314 7245 4319 7216
SIPPRELLSpecial weather statement, Aug 21, 1:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EDT SUN AUG 21 2011
MAZ002>004-NHZ011-211845-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN
FRANKLIN MA-
158 PM EDT SUN AUG 21 2011
AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 13 MILES WEST OF WALPOLE
TO 3 MILES NORTHWEST OF CHESTERFIELD TO GILL TO 3 MILES NORTHEAST OF
SUNDERLAND...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF BELLOWS
FALLS TO 4 MILES NORTHEAST OF BRATTLEBORO TO 6 MILES NORTHEAST OF
GREENFIELD TO 8 MILES NORTH OF AMHERST...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CHESTERFIELD...NORTHFIELD...
WESTMORELAND...ERVING...WINCHESTER...WENDELL...WALPOLE...WARWICK...
SURRY...ORANGE...KEENE...RICHMOND...SWANZEY...ALSTEAD...GILSUM...
SULLIVAN...MARLBOROUGH...ROXBURY...TROY...MARLOW...ROYALSTON...
FITZWILLIAM...NELSON...STODDARD...RINDGE...JAFFREY...HARRISVILLE
AND DUBLIN.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4314 7217 4313 7204 4295 7206 4293 7200
4279 7198 4279 7194 4275 7194 4242 7262
4274 7261 4273 7246 4276 7252 4288 7256
4292 7253 4295 7254 4301 7245 4305 7247
4316 7246 4314 7238 4316 7238 4319 7216
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:58 PM EDT | Special Weather Statement | BOX | Cheshire | 47 min |
| Aug 21, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 47 min |
| Aug 21, 2:47 PM EDT | Special Weather Statement | BOX | Hillsborough | 58 min |
| Aug 21, 3:13 PM EDT | Special Weather Statement | BOX | Cheshire | 47 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.